Alert archive / Texas / High Wind Warnings in 2022
High Wind Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Apr 7, 2022, 2:38 AM CDT for Beaver County, Texas County, Oklahoma; 6 counties in Texas. It took effect at Apr 7, 2022, 10:00 AM CDT. It was in force for 9 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 7, 2022, 2:38 AM CDT (07:38 UTC)
- In effect from
- Apr 7, 2022, 10:00 AM CDT
- Expired
- Apr 7, 2022, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Texas County, OK, Hansford County, TX, Hemphill County, TX, Lipscomb County, TX, Ochiltree County, TX, Roberts County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 138 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 12:50 PM CDT | HIGH SUST WINDS 47 | 6 E Canadian, TX | AVERAGE SUSTAINED WINDS OF 40-47 MPH FROM 12:50 PM THROUGH 2:56 PM. |
| Apr 7, 1:32 PM CDT | NON-TSTM WND GST 59 | Follett, TX | MEASUREMENT TAKEN AT 30 FEET FROM EARTH NETWORKS PANTEX ANEMOMETER. |
| Apr 7, 1:39 PM CDT | NON-TSTM WND GST 64 | 1 Wsw Guymon, OK | ASOS STATION KGUY GUYMON (ASOS). |
| Apr 7, 1:50 PM CDT | NON-TSTM WND GST 62 | 2 Ene Goodwell, OK | MESONET STATION GOOD GOODWELL. |
| Apr 7, 2:26 PM CDT | NON-TSTM WND GST 59 | 6 Ese Lora, TX | MIAMI 10 E MESONET. |
| Apr 7, 2:31 PM CDT | HIGH SUST WINDS 46 | 9 Nw Waka, TX | CORRECTS PREVIOUS HIGH SUST WINDS REPORT FROM 9 NW WAKA. MESONET SITE 1 NW PALO DURO RESERVOIR. AVERAGE SUSTAINED WINDS OF 40-46 MPH FROM 12:40 PM THROUGH 4:42 PM. |
| Apr 7, 2:31 PM CDT | HIGH SUST WINDS 46 | 9 Nw Waka, TX | MESONET SITE 1 NW PALO DURO RESERVOIR. AVERAGE SUSTAINED WINDS OF 40-46 MPH FROM 12:40 PM THROUGH 4:42 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3473 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
892 WWUS74 KAMA 070738 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 238 AM CDT Thu Apr 7 2022 TXZ009-010-015-071600- /O.UPG.KAMA.WI.Y.0008.220407T1500Z-220408T0000Z/ /O.NEW.KAMA.HW.W.0004.220407T1500Z-220408T0000Z/ Roberts-Hemphill-Wheeler- Including the cities of Glazier, Wheeler, Canadian, Miami, Briscoe, Lake Marvin, Codman, Twitty, Shamrock, Lela, and Lora 238 AM CDT Thu Apr 7 2022 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds near 40 mph with gusts up to 65 mph expected. * WHERE...Hemphill, Roberts and Wheeler Counties. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ OKZ002-003-TXZ003>005-071600- /O.UPG.KAMA.HW.A.0003.220407T1500Z-220408T0000Z/ /O.NEW.KAMA.HW.W.0004.220407T1500Z-220408T0000Z/ Texas-Beaver-Hansford-Ochiltree-Lipscomb- Including the cities of Spearman, Forgan, Higgins, Gruver, Waka, Perryton, Booker, Follett, Wolf Creek Park, Beaver, Farnsworth, and Guymon 238 AM CDT Thu Apr 7 2022 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds near 40 to 45 mph with gusts up to 65 mph expected. * WHERE...In Oklahoma, Beaver and Texas Counties. In Texas, Hansford, Lipscomb and Ochiltree Counties. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ020-071600- /O.EXA.KAMA.WI.Y.0008.220407T1500Z-220408T0000Z/ Collingsworth- Including the cities of Samnorwood, Dozier, Lutie, and Wellington 238 AM CDT Thu Apr 7 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds near 35 mph with gusts up to 55 mph expected. * WHERE...Collingsworth County. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ001-TXZ002-007-008-014-071600- /O.CON.KAMA.WI.Y.0008.220407T1500Z-220408T0000Z/ Cimarron-Sherman-Moore-Hutchinson-Gray- Including the cities of Boise City, Masterson, Four Way, Borger, Dumas, Stratford, Keyes, Pampa, and Kingsmill 238 AM CDT Thu Apr 7 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds 35 mph with gusts up to 55 mph expected. * WHERE...In Oklahoma, Cimarron County. In Texas, Gray, Hutchinson, Moore and Sherman Counties. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Ward
2 follow-up statements
535 WWUS74 KAMA 071719 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1219 PM CDT Thu Apr 7 2022 OKZ002-003-TXZ003>005-009-010-015-080000- /O.CON.KAMA.HW.W.0004.000000T0000Z-220408T0000Z/ Texas-Beaver-Hansford-Ochiltree-Lipscomb-Roberts-Hemphill-Wheeler- Including the cities of Wheeler, Glazier, Lora, Gruver, Lela, Lake Marvin, Codman, Waka, Perryton, Higgins, Canadian, Miami, Booker, Wolf Creek Park, Spearman, Forgan, Briscoe, Twitty, Shamrock, Follett, Beaver, Farnsworth, and Guymon 1219 PM CDT Thu Apr 7 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph. * WHERE...In Oklahoma, Beaver and Texas Counties. In Texas, Hansford, Hemphill, Lipscomb, Ochiltree, Roberts and Wheeler Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust has shown up on satellite and will be moving into the Panhandles. Expect, reduced visibility over the next several hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ OKZ001-TXZ002-007-008-014-020-080000- /O.CON.KAMA.WI.Y.0008.000000T0000Z-220408T0000Z/ Cimarron-Sherman-Moore-Hutchinson-Gray-Collingsworth- Including the cities of Dozier, Boise City, Masterson, Four Way, Borger, Wellington, Dumas, Samnorwood, Stratford, Keyes, Lutie, Pampa, and Kingsmill 1219 PM CDT Thu Apr 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 30 to 39 mph with gusts up to 55 mph. * WHERE...In Oklahoma, Cimarron County. In Texas, Collingsworth, Gray, Hutchinson, Moore and Sherman Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust has shown up on satellite and will be moving into the Panhandles. Expect, reduced visibility over the next several hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DGW
891 WWUS74 KAMA 080015 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 715 PM CDT Thu Apr 7 2022 OKZ002-003-TXZ003>005-009-010-015-080115- /O.EXP.KAMA.HW.W.0004.000000T0000Z-220408T0000Z/ Texas-Beaver-Hansford-Ochiltree-Lipscomb-Roberts-Hemphill-Wheeler- Including the cities of Wheeler, Glazier, Lora, Gruver, Lela, Lake Marvin, Codman, Waka, Perryton, Higgins, Canadian, Miami, Booker, Wolf Creek Park, Spearman, Forgan, Briscoe, Twitty, Shamrock, Follett, Beaver, Farnsworth, and Guymon 715 PM CDT Thu Apr 7 2022 ...HIGH WIND WARNING HAS EXPIRED... Winds have diminished, and that trend will continue this evening. As a result, the High Wind Warning issued earlier for the central and eastern Oklahoma Panhandle as well as the northeast third of the Texas Panhandle has been allowed to expire at 7 PM. $$ OKZ001-TXZ002-007-008-014-020-080115- /O.EXP.KAMA.WI.Y.0008.000000T0000Z-220408T0000Z/ Cimarron-Sherman-Moore-Hutchinson-Gray-Collingsworth- Including the cities of Dozier, Boise City, Masterson, Four Way, Borger, Wellington, Dumas, Samnorwood, Stratford, Keyes, Lutie, Pampa, and Kingsmill 715 PM CDT Thu Apr 7 2022 ...WIND ADVISORY HAS EXPIRED... Winds have diminished, and that trend will continue this evening. As a result, the Wind Advisory issued earlier for the western Oklahoma Panhandle and parts of the Texas Panhandle has been allowed to expire at 7 PM. $$ 02
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Apr 7, 12:44 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 7, 12:44 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1244 AM CDT Thu Apr 7 2022
.AVIATION...
VFR conditions expected at all TAF sites for the 12Z TAF period.
Northwesterly winds will ramp up starting around 15-16Z this
morning with sustained winds 20-30 kts with gusts as high as 45-50
kts possible, especially for KGUY. BLDU conditions also possible
for KGUY. Winds will become more northerly after 00Z with winds
diminishing to sustained values of 10-20 kts. Skies will remain
mostly clear.
Meccariello
&&
PREV DISCUSSION... /Issued 318 PM CDT Wed Apr 6 2022/
DISCUSSION...Tonight through Thursday Night...
Windy and dry conditions continue tonight through tomorrow night. A
very large scale dynamic low pressure system continues to work it's
way over the Great Lakes area, and will provide northwest flow on
the back side to the Panhandle area for the rest of today and
through tomorrow night. A well stacked jets aloft and fairly stout
surface gradients will continue to support strong winds out of the
northwest. Tomorrow's wind potential will be even higher, as the jet
maxima over the northeast Panhandles will be at it's strongest.
There is a little bit of a difference in models as to how far south
the strongest winds will track. Right now the focus is the north
and eastern Panhandles, but we could see that jet track further
south and then Amarillo might even see some wind gusts 50+ mph.
Winds are also expected to pick up early on Thursday, around 10 AM
as minimum temperatures will be cooler, but will not get as cold as
they normally would under lighter winds. This will allow the mixing
to start earlier in the day on Thursday. Overall, highest wind
gusts on Thursday could be as high as 65-70 mph in the northeast
OK/TX Panhandle, with a good portion of the central and eastern
Panhandles likely gusting up to 55 mph. West and south of Amarillo
looks to have sharp transition to wind gusts down around 30-40 mph.
Weber
FIRE WEATHER...Today through Tomorrow...
Critical to extremely critical Fire Weather conditions will continue
this afternoon, as northwest flow will dominate the area the rest of
today and tomorrow. Observations have already come in with RH
values around 7-10 percent and sustained winds 30-40 mph. A few
fires have already started. RFTI's in the worst spots have come in
at 8 so far with most areas in the 5 to 7 range. Winds will start
to relax a bit after 7PM, but critical Fire Weather will still hold
through about 9 PM. Winds will still be breezy in the 15kt range
overnight, and will pick back up around 10 AM on Thursday, with wind
gust potential in the 50-70 mph range. RH values will be a bit
better but still expected to be the 12-15 percent range, with
possibly some isolated 8-12 percent RH's in the southeast
Panhandles. The RH values being a bit higher keeps most of the area
tomorrow in the RFTI 5-6 range. But we could have some isolated 7/8
RFTI's in the southeast if those lower RH values pan out, as winds
will not be the strongest in the southeast, but will still be
plenty strong enough to cause Fire Weather issues.
Weber
LONG TERM...Friday through Wednesday night...
Friday will be mild compared to the days leading up to and
following. It will also be the last day (for now) with highs near
to slightly below normal as temperatures return into the mid to
upper 80s over the weekend. Not only will the weekend be warm, but
the dryness will continue with breezy winds, keeping the trend of
critical fire weather going. Friday will be a little bit of a
break with mostly elevated fire weather conditions present with
possible isolated areas slightly into the critical fire weather
category.
Currently there is a strong upper level low pressure system
centered over Minnesota into Wisconsin which is contributing to
the strong northerly winds today and tomorrow. This is the system
that brought cooler temperatures overnight into today will will
continue to do so through Friday. The FA is to remain on the
south to southwest side of this large area of low pressure with
the associated H5 jet located over portions of the northeast
combined Panhandles through tomorrow. By Friday afternoon the H5
jet maxima will be well into eastern Oklahoma along with the H7
jet maxima displaced further east and south as well. This will
allow winds to subside going into the afternoon on Friday, as the
influences of the stacked jet will move east out of the area.
Afternoon highs will reach into the mid to upper 60s on Friday.
Going into Saturday, a mid to upper level ridge is progged to
move over the area with light zonal flow aloft. However, the next
low pressure system will be well on its way digging south over
northwestern CONUS into portions of NV and UT. A leeside surface
low will be created by the cross barrier flow in eastern WY. This
will create a surface trough extending south into NM and western
portions of the combined Panhandles. The pressure gradient will
strengthen just enough for some breezy southwest winds around 20
to 25 mph. The surface trough created by this leeside low will
also drop the dewpoints and open up the gates for a LLTR with H85
temps around 25 degrees C over western portions of the FA into
eastern NM. Afternoon temperatures are progged to be in the 80s
across the area on Saturday.
Sunday, the leeside low will move south into southeastern CO
possibly into the northwest combined Panhandles as a cold front
moves southeast traversing the Rocky Mountains from the Pacific
Northwest. Models have the main CAA hanging up at the OK/KS
stateline. This will allow the entire combined OK/TX Panhandles to
still be in the 80s on Sunday with the east being slightly warmer
than Saturday. Despite having some north to northeasterly winds
for portions of the north to northeastern FA. The Main front
looks to move in overnight Sunday night but then quickly retreat
to the northeast as a warm front. This will lead to Monday being
warm as well just maybe a few degrees cooler than Sunday. This
front, whether cold/warm/stationary will make or break the wind
and possibly temperatures forecast Sunday into Monday. Overall it
looks like at least the southwest TX Panhandle will have some
breezy winds contributing to critical fire weather conditions on
Sunday. Relative humidities look to drop into the single digits
over the weekend into Monday, and will make up for areas with less
wind in terms of overall fire weather conditions.
Tuesday onward is a little less clear as models have differed in
the progression of the next system. It appears guidance has
slowed the system down some with a stacked jet not lining up at
the optimal time during the afternoon to get extremely critical
fire weather conditions. Have stuck with NBM in the extended.
Although there could be some changes to overall daytime highs,
winds, and RH values even as early as Monday. A lot will depend on
frontal timing and timing of the upper level system. The next cool
day in terms of the NBM is Wed. However, even the GFS has highs
still in the lower 80s as the main CAA does not move in until late
Wed into Thu.
Hoffeditz
Fire Weather...Friday through Tuesday..
The main upper level system impacting the combined Panhandles with
strong winds today and tomorrow is progged to be leaving the area
by Friday afternoon. This will be when the winds finally calm down
for a little bit. Winds will continue to be breezy well into the
afternoon when RH values drop to the low teens. Therefore,
elevated fire weather conditions will be present at the minimum.
Possibly some critical fire weather conditions will be present as
well especially in the central to eastern combined Panhandles.
Right now Saturday through Wednesday look to have widespread
critical fire weather conditions continue for the majority of the
combined Panhandles. Temperatures return into the 80s and RH
values fall into the single digits. RFTI's will be as high as 5 on
Saturday and as high as 6-7 on Sunday as the winds look to be
slightly higher from a leeside surface low. Guidance suggests a
LLTR in place through possibly Tuesday. However, there will not
be a stacked jet until possibly Monday. Even then there are still
some uncertainties on the progress of the next system and if a
stacked jet will develop Monday or Tuesday afternoon. Or if the
timing will be off and the presence of a stacked jet will occur
overnight instead of the afternoon during peak heating. There is
also a question about the timing and nature of a front. This could
impact temperatures, possibly lower for some areas to the north
of the boundary, resulting in possibly slightly higher RH's. Also
if the front stalls it could created lower winds on either side
of the boundary. Monday through Wednesday will still be worth
watching for potentially impactful fire weather days.
Hoffeditz
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning from 10 AM this morning to 9 PM CDT this
evening for the following zones: Armstrong...Carson...
Collingsworth...Dallam...Donley...Gray...Hansford...
Hartley...Hemphill...Hutchinson...Lipscomb...Moore...
Ochiltree...Oldham...Palo Duro Canyon...Potter...Randall...
Roberts...Sherman...Wheeler.
High Wind Watch from 10 AM CDT this morning through this evening
for the following zones: Hansford...Lipscomb...Ochiltree.
Wind Advisory from 10 AM this morning to 7 PM CDT this evening
for the following zones: Gray...Hemphill...Hutchinson...
Moore...Roberts...Sherman...Wheeler.
OK...Red Flag Warning from 10 AM this morning to 9 PM CDT this
evening for the following zones: Beaver...Cimarron...Texas.
High Wind Watch from 10 AM CDT this morning through this evening
for the following zones: Beaver...Texas.
Wind Advisory from 10 AM this morning to 7 PM CDT this evening
for the following zones: Cimarron.
&&
29/7Hazardous weather outlook, Apr 6, 10:42 PM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 1042 PM CDT Wed Apr 6 2022 OKZ001>003-TXZ001>020-317-071100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1042 PM CDT Wed Apr 6 2022 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Elevated to critical fire weather conditions will be possible Thursday through Tuesday as well. Strong winds are expected Thursday afternoon, mainly in the northeastern half of the Panhandles. Wind Advisories and High Wind Watches are in effect for Thursday afternoon across portions of the combined Oklahoma and Texas Panhandles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated to critical fire weather conditions Thursday through Tuesday. 02
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 2:29 PM CDT | Fire Weather Watch | AMA | Beaver, Texas | 12 hr |
Nearby
High Wind Warnings in Texas, 2022High Wind Warnings in Oklahoma, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.